| Catalog Number |
RBY2C1857 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/16/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the abdominal aorta aneurysm (aaa) using ruby coils.During the procedure, the physician experienced resistance and was unable to advance a ruby coil through a non-penumbra microcatheter; therefore, the ruby coil and the microcatheter was removed.The procedure was completed using other coils with the base catheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.